Minnesota, 2016

Hail and Damaging Winds in Minnesota, September 5 to 6, 2016

September 5 to 6, 2016 · NWS DLH · 5 events in 2 counties and zones

Evening thunderstorms produced strong wind and small hail in portions of the Iron Range of the Arrowhead of Minnesota. The thunderstorm winds blew down trees, branches, and power lines contributing to local areas losing power.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Evening thunderstorms produced strong wind and small hail in portions of the Iron Range of the Arrowhead of Minnesota. The thunderstorm winds blew down trees, branches, and power lines contributing to local areas losing power. Some homes were damaged from the downed trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 5, 5:59 PM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Sep 5, 5:59 PM CST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
659 PM CDT MON SEP 5 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 307 PM CDT Mon Sep 5 2016

Little in the way of showers were occurring across the Northland as
of 20Z and much of the guidance has had a good handle on that. A
frontal boundary was located from a low center in northwest Ontario,
through western Minnesota into Nebraska. This front is forecast to
move slowly east tonight into Tuesday. There isn't great agreement
in how far east this front will move, but overall consensus is that
it will stretch from eastern Nebraska northeast into the western
Upper Peninsula by 00Z Wednesday. We expect showers and storms to
expand in coverage this evening and continue into Tuesday.
Subsidence behind this mornings convection and subtle shortwave
ridging in the broad southwest flow will diminish this evening
allowing the continued warm air and moisture advection and
convergence along the front to create more showers and storms.
MUCAPE values were only from 100-500J/KG as of the 18Z SPC
mesoanalysis, but these values have been rising through the
afternoon and we expect that will continue. We expect some strong to
severe storms to develop this evening, mainly after 01Z. Given the
very high PWAT values for this time of year of 1.6 to nearly 2.0
inches, heavy rain will also be a concern. Fog will be possible as
well tonight into early Tuesday morning.

On Tuesday, the front will continue to make slow progress
southeast and there may be a break in the showers and storms for a
time, but additional strong to possibly severe storms are expected
Tuesday afternoon into the evening and especially over northwest
Wisconsin. Heavy rain will also be a threat. We will issue a Flood
Watch for much of our northwest Wisconsin counties and for Pine
County in Minnesota. A good portion Pine, Burnett and Douglas
Counties all received 1 to around 2 inches of rain Sunday night.
Since we expect a couple more periods of showers and storms with the
potential for localized high amounts, we decided to go with a Flood
Watch through Tuesday night.

Areas of northern Minnesota north of Highway 2 should see showers
and storms come to an end Tuesday afternoon, with coverage
increasing in the afternoon over much of northwest Wisconsin.

Expect low temperatures tonight from the middle sixties over
northwest Wisconsin to the 55 to 60 toward International Falls.
Tuesday's highs will be in the lower seventies toward International
Falls and in the upper seventies over northwest Wisconsin.

.LONG TERM...(Tuesday night through Monday)
Issued at 307 PM CDT Mon Sep 5 2016

Tuesday night our very wet period continues, with another surge of
warm moist advection along with a weak shortwave that pushes up
along the baroclinic zone extending from central Nebraska
northeast to Lake Superior. This should bring another wave of
showers and thunderstorms to mainly the northwest Wisconsin
counties of the forecast area. The main question will be just how
much precipitation this brings. Precipitable water values remain
very high through Tuesday night, ranging around 1.5 inches, which
is in the 90-100th percentile, or in that 150-200% of normal. For
now have some amounts of two to four tenths of an inch. While this
is not very high, there are likely to be locally higher amounts
and it will just augment the precipitation that fell last night,
and what is expected in the next 24 hours. Thus, the flood watch
continues Tuesday night.

Heavy rainfall should come to an end Wednesday morning, though with
the front and 850mb baroclinic zone still just southeast of the
forecast area some chances for showers and thunderstorms continue
through Wednesday.  Wednesday night another upper level shortwave
rolls through the area and will increase precipitation chances for
Wednesday night and early Thursday once again.  As the 850mb
baroclinic zone and surface boundary will have sagged into Iowa and
southern Wisconsin the deep moisture will return closer to
seasonable values, and do not have the same concerns for heavy
rainfall.

We should get at a brief break Thursday afternoon/night before the
next upper level shortwave moves across the Midwest and brings
another round of showers and thunderstorms in the Friday, Friday
night and Saturday time range.  This storm looks strong and may also
be able to bring heavy rainfall, though we will have to watch this
carefully as there are some significant differences in the strength
of this system as depicted by the models.  Another break should be
found in the Saturday night and/or Sunday time range, before
precipitation chances return for early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 656 PM CDT Mon Sep 5 2016

Another round of showers and thunderstorms will move through the
Northland overnight, bringing widespread showers and
thunderstorms. CIG's and VSBY's will range generally start at VFR,
but transition to MVFR and even IFR in spots overnight. Some of
the storms may be on the strong side, with some hail and gusty
winds. Some improvement may develop toward midday on Tuesday,
before another round of showers and storms moves in again. It's
going to be an unsettled week aviation-wide with changing
conditions quite often.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  64  74  58  66 /  70  40  30  40
INL  56  72  51  71 /  40  10  10  20
BRD  63  74  58  71 /  60  40  20  40
HYR  68  78  62  71 /  70  70  60  60
ASX  66  79  61  69 /  70  60  50  50

&&

.DLH Watches/Warnings/Advisories...
WI...Flood Watch through Wednesday morning for WIZ001>003-006>009.

MN...Flood Watch through Wednesday morning for MNZ038.

LS...None.
&&

SHORT TERM...Melde
LONG TERM...LE
AVIATION...DAP
Hazardous weather outlook, Sep 5, 2:25 PM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
325 PM CDT MON SEP 5 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061030-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
325 PM CDT MON SEP 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
TONIGHT. SOME OF THE STORMS MAY BE SEVERE AND PRODUCE LARGE
HAIL...DAMAGING WIND...AND VERY HEAVY RAINFALL. A FLOOD WATCH HAS
BEEN ISSUED FOR MUCH OF NORTHWEST WISCONSIN INTO PINE COUNTY IN
MINNESOTA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY WITH A RISK OF
SEVERE STORMS OVER MAINLY NORTHWEST WISCONSIN THROUGH TUESDAY
EVENING. IN ADDITION TO THE SEVERE THREAT...THERE WILL BE A
CHANCE FOR HEAVY RAIN AND FLOODING WITH THE STORMS.

MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT INTO
THE WEEKEND. THE RISK FOR SEVERE STORMS BEYOND TUESDAY EVENING IS
LOW. THERE WILL ALSO BE A RISK FOR HEAVY RAIN AS REPEATED ROUNDS
OF SHOWERS AND STORMS IMPACT THE AREA.

AT THIS TIME...NORTHWEST WISCONSIN INTO ADJACENT AREAS OF
MINNESOTA LOOK MOSTLY LIKELY TO SEE THE HEAVIEST RAINFALL AND A
FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS TONIGHT INTO TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED LATER THIS EVENING.

LSZ121-140>148-061030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
325 PM CDT MON SEP 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS WESTERN LAKE SUPERIOR
LATER TONIGHT...SOME OF WHICH MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MULTIPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE WORK
WEEK INTO THE WEEKEND. THE BEST CHANCE FOR WIDESPREAD STORMS
ACROSS WESTERN LAKE SUPERIOR WILL BE WEDNESDAY NIGHT.

INCREASING EASTERLY WINDS MID-WEEK WILL RESULT IN BUILDING WAVES
WEDNESDAY AND WEDNESDAY NIGHT...ESPECIALLY AT THE HEAD OF THE LAKE
AND AROUND THE APOSTLE ISLANDS. A SMALL CRAFT WILL LIKELY BE NEEDED
FOR PARTS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR WEDNESDAY
AND WEDNESDAY NIGHT.

MELDE/LE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Sep 5, 7:54 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
854 PM CDT MON SEP 5 2016

MNZ012-020-021-060245-
SOUTHERN LAKE/NORTH SHORE-NORTHERN COOK/NORTHERN LAKE-SOUTHERN
COOK/NORTH SHORE-
854 PM CDT MON SEP 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAKE AND
SOUTHWESTERN COOK COUNTIES...

AT 854 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
8 MILES NORTHWEST OF BEAVER BAY...TO 6 MILES NORTHWEST OF SAND
ISLAND...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 35 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  FINLAND AND ILLGEN CITY AROUND 910 PM CDT.
  LITTLE MARAIS AROUND 915 PM CDT.
  CLEAR LAKE AROUND 925 PM CDT.
  TACONITE HARBOR AROUND 930 PM CDT.
  TOFTE AROUND 935 PM CDT.
  LUTSEN AROUND 945 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TEMPERANCE RIVER
STATE PARK...GEORGE MANITOU STATE PARK...WILSON LAKE...WHITE PINE
LAKE... CARIBOU LAKE...TETTEGOUCHE STATE PARK...CRESCENT LAKE AND
CASCADE RIVER STATE PARK.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4758 9074 4736 9111 4725 9121 4719 9130
      4735 9154 4788 9080 4767 9051
TIME...MOT...LOC 0154Z 228DEG 43KT 4731 9145 4705 9105

DAP
Special weather statement, Sep 5, 8:17 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
917 PM CDT MON SEP 5 2016

MNZ019-026-060245-
SOUTH ITASCA-CENTRAL ST. LOUIS-
917 PM CDT MON SEP 5 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. LOUIS AND
SOUTHEASTERN ITASCA COUNTIES...

AT 917 PM CDT...A STRONG THUNDERSTORM WAS NEAR WARBA...OR 8 MILES
SOUTHEAST OF GRAND RAPIDS...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 35 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WARBA AROUND 920 PM CDT.
  PENGILLY AROUND 935 PM CDT.
  NASHWAUK AROUND 940 PM CDT.
  KEEWATIN AROUND 945 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILICA...SWAN LAKE...
FLOODWOOD LAKE...CALUMET...KELLY LAKE...LITTLE SWAN...HART LAKE...
GOODLAND...LEETONIA AND BLACKBERRY.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4704 9341 4721 9353 4747 9295 4720 9273
TIME...MOT...LOC 0217Z 239DEG 41KT 4717 9336

DAP
Special weather statement, Sep 5, 8:56 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
956 PM CDT MON SEP 5 2016

MNZ018-025-026-060330-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
956 PM CDT MON SEP 5 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CASS AND
SOUTHEASTERN ITASCA COUNTIES...

AT 956 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER DAYS HIGH
LANDING...OR 12 MILES WEST OF GRAND RAPIDS...MOVING NORTHEAST AT 50
MPH.

WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  COHASSET AND POKEGAMA LAKE AROUND 1005 PM CDT.
  POKEGAMA DAM AROUND 1010 PM CDT.
  GRAND RAPIDS AND GUNN AROUND 1015 PM CDT.
  COLERAINE AROUND 1020 PM CDT.
  TACONITE AROUND 1025 PM CDT.
  NASHWAUK AND PENGILLY AROUND 1030 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LAWRENCE LAKE...
CALUMET...SCHOOLCRAFT STATE PARK...HART LAKE...BLACKBERRY...LA
PRAIRIE... HILL ANNEX MINE STATE PARK...WABANA LAKE...BOVEY AND SWAN
LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4725 9395 4755 9332 4720 9306 4719 9307
      4709 9384
TIME...MOT...LOC 0256Z 244DEG 43KT 4721 9379

DAP
Special weather statement, Sep 5, 8:58 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
958 PM CDT MON SEP 5 2016

MNZ025-035-060330-
NORTH CASS-NORTHERN AITKIN-
958 PM CDT MON SEP 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CASS COUNTY...

AT 958 PM CDT...A STRONG THUNDERSTORM WAS OVER LONGVILLE...OR 17
MILES EAST OF WALKER...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BOY RIVER AROUND 1010 PM CDT.
  REMER AROUND 1015 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BOY
LAKE...INGUADONA... GOOSE LAKE...THUNDER LAKE...TOBIQUE...MUD
LAKE...LAURA LAKE AND BREVIK.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4734 9400 4734 9398 4731 9394 4731 9392
      4707 9377 4703 9377 4703 9375 4697 9371
      4691 9427 4709 9438
TIME...MOT...LOC 0258Z 244DEG 43KT 4703 9422

DAP
Special weather statement, Sep 5, 9:34 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1034 PM CDT MON SEP 5 2016

MNZ018-019-026-060400-
NORTH ITASCA-SOUTH ITASCA-CENTRAL ST. LOUIS-
1034 PM CDT MON SEP 5 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. LOUIS AND EAST
CENTRAL ITASCA COUNTIES...

AT 1034 PM CDT...A STRONG THUNDERSTORM WAS OVER NASHWAUK...OR 13
MILES WEST OF HIBBING...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  KEEWATIN AROUND 1040 PM CDT.
  HIBBING AROUND 1045 PM CDT.
  CHISHOLM AROUND 1055 PM CDT.
  BUHL AROUND 1100 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAWRENCE LAKE...SWAN
LAKE...IRON JUNCTION...CALUMET...KELLY LAKE...BUCK
LAKE...KINNEY...MARBLE... LEETONIA AND HILL ANNEX MINE STATE PARK.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4722 9332 4742 9348 4769 9282 4740 9259
TIME...MOT...LOC 0334Z 243DEG 45KT 4739 9323

DAP
Special weather statement, Sep 5, 10:26 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1126 PM CDT MON SEP 5 2016

MNZ019-060500-
CENTRAL ST. LOUIS-
1126 PM CDT MON SEP 5 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. LOUIS
COUNTY...

AT 1126 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MOUNTAIN
IRON...OR 16 MILES NORTHEAST OF HIBBING...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 35 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  EVELETH AROUND 1130 PM CDT.
  VIRGINIA AROUND 1135 PM CDT.
  GILBERT AROUND 1140 PM CDT.
  BIWABIK AROUND 1145 PM CDT.
  AURORA AROUND 1150 PM CDT.
  EMBARRASS AROUND 1155 PM CDT.
  HOYT LAKES AROUND 1200 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE IRON
JUNCTION...WYNNE
LAKE...MESABA...LEONIDAS...FRANKLIN...KINNEY...MCKINLEY...ESQUAGAMA
LAKE... WEST TWO RIVERS RESERVOIR AND RIDGE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4737 9266 4754 9277 4779 9212 4755 9195
TIME...MOT...LOC 0426Z 244DEG 41KT 4749 9262

DAP

The radar

The Duluth radar (KDLH), 83 km away, was scanning. The volume nearest the first event began at 04:29 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, St. Louis

When
September 5, 10:30 PM CST
Where
St. Louis County, Mountain Iron
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
47.530, -92.630

Winds blew down power lines contributing to power outages in the area.

Hail, St. Louis

When
September 5, 10:37 PM CST
Where
St. Louis County, 0.69 mi N of Rainy Jct
Measured
1 in hail
Reported by
Public
Coordinates
47.510, -92.550

Thunderstorm Wind, St. Louis

When
September 5, 10:50 PM CST
Where
St. Louis County, 0.65 mi NNE of Biwabik
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.539, -92.346

There were large branches blown down and power outages in the area.

Thunderstorm Wind, St. Louis

When
September 5, 10:50 PM CST
Where
St. Louis County, 0.69 mi S of Parkville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.520, -92.300

Large trees were blown down causing damage to homes in the area.

Hail, Cook

When
September 6, 12:50 AM CST
Where
Cook County, 4.54 mi NNE of Marais
Measured
0.75 in hail
Reported by
Public
Coordinates
47.810, -90.310

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2016Every state in 2016This day in weather historyWarnings in Minnesota, September 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657304, 657301, 657307, 657309, 657303.